MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW AXSOS 3 TI 4.0MM / L32MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW AXSOS 3 TI 4.0MM / L32MM; PLATE, FIXATION, BONE
Catalog Number 661032S
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
During axsos ti surgery, the drill broke.The patient bone was so hard due to the cancer.The drill fragment was removed from the patient.The locking screw broke when the surgeon checked the screw locking and applied torque to the screw head.The shaft of the screw remained in the patient.
 
Additional Manufacturer Narrative
The reported event that locking screw axsos 3 ti 4.0mm/l28mm was alleged of issue s-11 (breakage during surgery) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The device inspection was not possible as the product was not returned for investigation.A review of the device history record for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW AXSOS 3 TI 4.0MM / L32MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7068289
Report Number0008031020-2017-00672
Device Sequence Number118777
Product Code HRS
UDI-Device Identifier04546540685889
UDI-Public04546540685889
Combination Product (Y/N)N
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Catalogue Number661032S
Device Lot NumberL03615
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer12/04/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR